Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 5, 2012, 5:06 PM CDT for McCulloch County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 5, 2012, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
629 WUUS54 KSJT 052206 SVRSJT TXC307-052245- /O.NEW.KSJT.SV.W.0122.120605T2206Z-120605T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 506 PM CDT TUE JUN 5 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS... * UNTIL 545 PM CDT * AT 502 PM CDT...A SEVERE THUNDERSTORM WAS 4 MILES SOUTH OF ROCHELLE...OR 8 MILES EAST OF BRADY...MOVING SOUTHWEST AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY BY 540 PM CDT... BRADY LAKE BY 545 PM CDT... LAT...LON 3094 9924 3115 9952 3126 9921 3118 9909 TIME...MOT...LOC 2206Z 039DEG 8KT 3115 9921 $$
1 follow-up statement
175 WWUS54 KSJT 052216 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 516 PM CDT TUE JUN 5 2012 TXC307-052245- /O.CON.KSJT.SV.W.0122.000000T0000Z-120605T2245Z/ MCCULLOCH TX- 516 PM CDT TUE JUN 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHEASTERN MCCULLOCH COUNTY... AT 513 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED OVER EAST CENTRAL MCCULLOCH COUNTY...OR 8 MILES EAST OF BRADY...MOVING SOUTHWEST AT 10 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... AND DANGEROUS LIGHTNING. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MCCULLOCH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3124 9926 3117 9909 3094 9924 3105 9938 TIME...MOT...LOC 2216Z 025DEG 8KT 3112 9921 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:45 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 5, 3:45 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 5 2012 .SHORT TERM... AN UPPER LEVEL LOW WAS LOCATED BETWEEN LUBBOCK AND CHILDRESS. SCATTERED TSTMS WERE DEVELOPING ON THE NORTH SIDE OF THE LOW OVER THE TEXAS PANHANDLE. ISOLD TSTMS WERE LOCATED OVER SOUTHWEST OKLAHOMA. NOT MUCH HAPPENING ACROSS WEST CENTRAL TEXAS...BESIDES HOT AND DRY. TEMPERATURES WERE IN THE 90S ACROSS MUCH OF THE AREA...WITH UPPER 90S AT JUNCTION. A WEAK DISSIPATING OUTFLOW BOUNDARY WAS JUST SOUTH OF A MERTZON TO SAN ANGELO TO BROWNWOOD LINE. THE CU ON VISIBLE SATELLITE DOES NOT LOOK IMPRESSIVE ALONG THIS BOUNDARY RIGHT NOW. HOWEVER...ISOLD TO WDLY SCATTERED TSTMS MAY DEVELOP DURING THE NEXT FEW HOURS. HAVE GONE WITH CHC POPS ACROSS MAINLY THE BIG COUNTRY TONIGHT. THERE IS AN OUTSIDE CHANCE THAT A SMALL MCS MAY MOVE INTO THIS AREA MAINLY AFTER 03Z WED. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. FOR WEDNESDAY...WILL KEEP THE CHC POPS ACROSS THE AREA...MAINLY DURING THE AFTERNOON HOURS. THERE IS A LOT OF UNCERTAINTY ON THE COVERAGE OF SHWRS AND TSTMS DUE TO WEAK UPPER LEVEL FORCING. HOWEVER...ABUNDANT MOISTURE...SOME MODERATE INSTABILITY ALONG WITH A FEW WEAK OUTFLOW BOUNDARIES WILL LEAD TO THE POSSIBILITY OF TSTMS. HOWEVER...HAVE RAISED THE HIGH TEMPERATURES A FEW DEGREES...WITH READINGS IN THE UPPER 80S ACROSS THE BIG COUNTRY TO LOWER 90S ELSEWHERE. .LONG TERM... FEW CHANGES WERE MADE TO THE LONG TERM PORTION OF THE FORECAST. MODELS CONTINUE TO COALESCE AROUND A SOLUTION BRINGING THE MID LEVEL LOW CURRENTLY NEAR LUBBOCK SOUTHEAST FROM NORTHWEST TEXAS INTO THE HILL COUNTRY THROUGH THE MIDDLE OF THIS WEEK. WITH THAT IN MIND...WILL CONTINUE TO SHOW THE HIGHEST CHANCE POPS ACROSS THE BIG COUNTRY...AND ESPECIALLY THE NORTHEASTERN PARTS OF THE AREA. THE MODELS CONTINUE HAVE AN UNDERSTANDABLY HARD TIME RESOLVING EXACTLY WHAT PATH THIS MID LEVEL FEATURE WILL TAKE AND HOW FAST. FOR THAT REASON...COULD NOT JUSTIFY MAKING ANY SIGNIFICANT CHANGES TO THE FORECAST AS THE SAME GENERAL IDEA REMAINS THAT SCATTERED CONVECTION IS LIKELY OVER THE NEXT FEW DAYS...WITH THE BEST CHANCES NEAR THIS MID LEVEL LOW WHICH IS EXPECTED TO MOVE FROM OUR NORTHEASTERN COUNTIES SOUTH TOWARDS OUR NORTHWEST HILL COUNTRY THROUGH FRIDAY. THE MAIN HAZARDS REMAIN TO BE LOCALLY HEAVY RAINFALL WITH RICH MOISTURE IN PLACE AND SLOW STORM MOVEMENT...IN ADDITION TO LOW END SEVERE HAIL AND/OR WIND GUSTS WITH THE STRONGEST STORMS. BY SATURDAY MORNING...THE LOW IS EXPECTED TO BEGIN A MORE DEFINED PATH TO THE NORTHEAST AWAY FROM THE AREA...EFFECTIVELY ENDING RAIN CHANCES ACROSS OUR FORECAST AREA. THIS WILL ALSO RESULT IN TEMPERATURES WARMING BACK UP INTO THE MID TO UPPER 90S AREA WIDE BY SUNDAY AFTERNOON...WITH WARM TEMPERATURES REMAINING OVER THE AREA THROUGH THE FIRST HALF OF NEXT WEEK. HAVE ALREADY GONE A COUPLE DEGREES WARMER IN GENERAL THAN MEX GUIDANCE...BUT TEMPERATURES MAY NEED TO BE WARMED EVEN FURTHER IF 850MB TEMPERATURES PROVE TO BE AS WARM AS MODELS ARE PREDICTING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 89 70 84 67 / 30 50 60 50 30 SAN ANGELO 69 93 70 87 68 / 20 30 40 30 20 JUNCTION 69 93 70 88 69 / 20 30 40 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/20
Hazardous weather outlook, Jun 5, 3:33 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT TUE JUN 5 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 333 PM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS FROM STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL ...DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY. THE MAIN THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.
In the hours before
Local storm report, Jun 5, 4:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
451 PM CDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL BRADY 31.14N 99.33W
06/05/2012 E1.00 INCH MCCULLOCH TX LAW ENFORCEMENT
QUARTER SIZE HAIL
&&
EVENT NUMBER SJT1200216
MKDLocal storm report, Jun 5, 4:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
455 PM CDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL BRADY 31.14N 99.33W
06/05/2012 E1.00 INCH MCCULLOCH TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200217
MKDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:25 PM CDT | Special Weather Statement | SJT | Haskell | 20 min |
| Jun 4, 10:41 PM CDT | Special Weather Statement | SJT | Fisher, Nolan | 64 min |
| Jun 5, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 32 min |
| Jun 5, 5:43 PM CDT | Special Weather Statement | SJT | Menard | 32 min |
| Jun 5, 6:05 PM CDT | Special Weather Statement | SJT | Kimble | 55 min |
| Jun 5, 6:57 PM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.